Maryland, 2019Damaging Winds in Maryland, July 17, 2019
July 17, 2019 · NWS LWX · 27 events in 7 counties and zones
On July 17th, the remnant circulation of Barry moved into Pennsylvania with a surface pressure trough out ahead of it over the Mid-Atlantic. Out ahead of the circulation, a hot, humid, and unstable air mass was in place, and this helped to initiate scattered to numerous showers and thunderstorms in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On July 17th, the remnant circulation of Barry moved into Pennsylvania with a surface pressure trough out ahead of it over the Mid-Atlantic. Out ahead of the circulation, a hot, humid, and unstable air mass was in place, and this helped to initiate scattered to numerous showers and thunderstorms in the afternoon. Some of these thunderstorms became strong to locally severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 17, 2:23 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 17, 2:23 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
323 PM EDT Wed Jul 17 2019
.SYNOPSIS...
An upper level disturbance will cross the area tonight, then
slowly drift into the western Atlantic on Thursday. High
pressure will build over the southeastern United States Friday
through the weekend. A cold front will approach from the Great
Lakes and Pennsylvania early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Lee troughing has developed along the Blue Ridge, with plenty of
insolation ongoing east of the Blue Ridge to the Delmarva.
Meanwhile, between the Blue Ridge and the Appalachians (and west
of there too), scattered-numerous showers and thunderstorms
have developed, in response to height falls/shortwave energy.
Mid level lapse rates meager, which has prevented these
thunderstorms from becoming mature thus far. However, greater
instability/low-level lapse rates resides to the east coincident
with the greater heat along I-95. Therefore expect thunderstorms
to strengthen as they progress east across the metro corridor.
CAM timing has been inconsistent thus far today. Based on
extrapolation of present trends, it would appear as though the
best timing along I-95 would be starting near the evening
commute and continue past dark. Have highlighted this period in
the database, but have lingering chance PoPs thereafter.
Given inherent instability, thunderstorms will be capable of
supporting strong downburst winds. There is enough shear and
shortwave support for clusters to develop.
The trough axis will be crossing at night, so thunderstorm
trends won't be purely diurnal. But, there will be a weakening
trend after midnight. Nocturnal cooling won't be efficient, with
lows in the 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Thursday still looks to be the cooler day, relatively speaking,
due to the presence of the trough axis overhead. Anticipate
cloudier conditions, with showers/thunderstorms possibly
starting in the morning hours. Have the highest PoPs in the
east, based on greater instability and lower heights. With the
clouds/shower chances, highs limited in the upper 80s/lower
90s.
Low-level airmass warms appreciably on Friday. 850/925 hPa temps
of 25/30 C respectively still look likely, which would result in
surface temperatures in the upper 90s to around 100. This
combined with humid air in place (dew points likely mixing into
the upper 60s to around 70) would result in heat indices of 100
to 110 during the afternoon hours. Excessive Heat Watches may be
needed for Friday into the weekend by tonight, especially given
the prolonged nature of the threat of dangerous heat. Of note,
the heat index in urban areas (i.e. DC/Baltimore) may not drop
below 90 at night with high dew point air pooling near the tidal
Potomac River/Baltimore Inner Harbor and ambient air
temperatures holding in the lower 80s through the night. All of
these factors point to a potentially dangerous heat event Friday
through the upcoming weekend.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A high pressure system will remain in place over the weekend. A
south to southwesterly flow will continue to advect in warm and
moist air into our region. Temperatures during the day will hover in
the mid to upper 90s to low 100s. Dew point temperatures this
weekend will be in the upper 60s to mid 70s which combined with high
temperatures will lead to Heat indexes above 100 with periods above
105 and possibly as high as 110. The high temps and dewpoints will
lead to heat advisories for the weekend with the possibility that a
heat warning may be needed especially if heat indexes reach over the
110 degrees mark. The high temps and moisture will create an
environment favorable for pop up showers and thunderstorms due to
high CAPE above 2000 and little to no inhibition. Some of these
storms have the potential to be severe with the main threat being
pulse severe storms creating gusty to damaging winds.
Monday into Tuesday, a cold front will move through out region from
the west. Ahead of this boundary, temperatures will likely soar up
into the mid 90s leading to another day that heat advisory may be
needed. The heat and moisture ahead of the boundary will make the
the environment favorable for thunderstorms and severe weather.
Model CAPE has values above 1500 and 2000 which combined with lift
provided by the frontal boundary will create conditions ideal for
widespread thunderstorms and showers on Monday. Some of these storm
could be strong to severe and produce damaging winds. There remains
a lot of uncertainty on the timing of the boundary and some these
storms could linger into Tuesday. Most model solutions are showing
precipitation moving out of our region by Tuesday afternoon.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Numerous showers/thunderstorms near CHO/MRB. Best estimate on
timing will bring these storms to the metros in the 5-10pm
window roughly. Any thunderstorm will likely drop conditions
to IFR or possibly lower given humid airmass and heavy rain
potential. Gusty winds are possible in and near thunderstorms,
as well as frequent lightning.
Patchy fog is possible tonight, especially in areas that receive
heavier rain this afternoon and evening, but the threat should
be tempered by the presence of mid level cloud cover. At this
point, do not have confidence in specifics and therefore do not
have details in the TAFs yet.
Expect additional showers/thunderstorms Thursday. Once again,
restrictions possible, but timing/specifics problematic.
Hot and humid conditions with light winds out of the south and
mostly clear skies Friday through Sunday. Some isolated
thunderstorms will be possible which could affect airport
terminals.
&&
.MARINE...
Small Craft Advisory in effect this afternoon into this evening
with tightening SW gradient. It has not developed yet and
synoptic conditions not incredibly favorable, but
convection/outflow will enhance gusts during this time.
Otherwise, sub SCA conditions expected through Friday.
Hot and humid conditions along with light winds out of the south
expected this weekend. A small Craft Advisory may be need with a
southerly flow.
&&
.HYDROLOGY...
High PWATs near 2 inches and deep warm cloud layer depths will
contribute to a heavy rain threat. Storm motions should be quick
enough to preclude a more widespread flash flood risk, but mid
level flow roughly parallel to a southward dropping front this
evening may enhance the threat somewhat over northern and
northeastern Maryland.
&&
.TIDES/COASTAL FLOODING...
Tides are running a bit above normal, and with general southerly
flow over the next 24 to 36 hours, this trend should continue.
Though elevated, tides should remain below minor thresholds.
&&
.CLIMATE...
As of 4:40 this morning, the temperature at Washington Dulles
International Airport (IAD) had so far only dropped to 77
degrees. The record daily warm low temperature for July 17th is
75 degrees, set back in 1988.
The record daily warm low temperature for IAD for July 18th is
74 degrees, set in 2005 and 1969.
As a reference, here are the warm temperature records for
Friday through this weekend:
Record Daily High Temperatures
Jul 19 Jul 20 Jul 21
DCA 102 (1930) 106 (1930) 104 (1926)
BWI 103 (1930) 102 (1930) 104 (1930)
IAD 98 (1977) 101 (1980) 101 (1991)
Record Daily Warm Low Temperatures
Jul 19 Jul 20 Jul 21
DCA 81 (1930) 82 (2015) 82 (1987)
BWI 80 (1942) 80 (1930) 83 (1930)
IAD 77 (2013) 75 (2015) 77 (1987)
Highest July Temperatures
Highest Max Warmest Low
DCA 106 (7/20/1930) 84 (7/24/2011, 7/23/2011, 7/16/1983)
BWI 107 (7/10/1936) 83 (7/21/1930)
IAD 105 (7/22/2011) 78 (7/24/2010, 7/8/2010)
All-time Highest Temperatures
Highest Max Warmest Low
DCA 106 (7/20/1930, 8/6/1918) 84 (7/24/2011, 7/23/2011, 7/16/1983)
BWI 107 (7/10/1936) 83 (8/5/1930, 7/21/1930, 6/6/1925)
IAD 105 (7/22/2011) 79 (8/8/2007)
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 8 PM EDT this evening for DCZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ011-013-014-
016>018-504-506-508.
VA...Heat Advisory until 8 PM EDT this evening for VAZ052>057.
WV...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS/DHOF
LONG TERM...JMG
AVIATION...HTS/JMG
MARINE...HTS/JMG
HYDROLOGY...DHOF
TIDES/COASTAL FLOODING...DHOF
CLIMATE...DHOFHazardous weather outlook, Jul 17, 3:35 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
435 PM EDT Wed Jul 17 2019
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
435 PM EDT Wed Jul 17 2019
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
A Heat Advisory is in effect for the entire area from until 8 PM
this evening.
Thunderstorms will be capable of producing damaging wind gusts
late this afternoon and evening. The strongest storms are most
likely in the Washington Metropolitan area between 5 PM and 6 PM,
and the Baltimore Metro area between 5:30 PM and 7 PM. Localized
flooding is possible from heavy rain associated with thunderstorms
during this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Heat indices may approach 105 degrees Thursday afternoon.
Dangerous heat and humidity are likely Friday through Sunday
across the entire area. Heat indices of 110 to 115 degrees are
possible during the afternoon and evening hours each day, and heat
indices may hold in the 80s and 90s at night. If the prolonged
heat and humidity is realized, it will become a significant threat
to anyone exposed to the heat for an extended period of time.
.SPOTTER INFORMATION STATEMENT...
Please report any wind damage to the National Weather Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-181000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
435 PM EDT Wed Jul 17 2019
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
A Heat Advisory is in effect for southeastern Howard and
southeastern Montgomery Counties in Maryland from until 8 PM this
evening.
Thunderstorms may be capable of producing damaging wind gusts are
possible through late this afternoon, especially east of the Blue
Ridge Mountains through 6 PM. Localized flooding is possible
during this time as well.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Heat indices around 100 degrees are possible Thursday afternoon.
Dangerous heat and humidity are likely Friday through Sunday
across the entire area. Heat indices around 105 to 110 degrees are
possible during the afternoon and evening hours each day,
especially in the Valleys and east of the Blue Ridge Mountains. If
the prolonged heat and humidity is realized, it will become a
significant threat to anyone exposed to the heat for an extended
period of time.
.SPOTTER INFORMATION STATEMENT...
Please report any wind damage to the National Weather Service.
In the hours before
Local storm report, Jul 17, 3:24 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG CROZET 38.07N 78.70W
07/17/2019 ALBEMARLE VA PUBLIC
MULTIPLE REPORTS OF TREES DOWN IN CROZETTE.
&&
EVENT NUMBER LWX1905239
CJLLocal storm report, Jul 17, 3:47 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
447 PM EDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 2 SW PHILOMONT 39.03N 77.77W
07/17/2019 LOUDOUN VA 911 CALL CENTER
TREE DOWN ON ST. LOUIS RD.
&&
EVENT NUMBER LWX1905240
CJLThunderstorm Wind, Montgomery
- When
- July 17, 3:48 PM EST
- Where
- Montgomery County, 1.75 mi ESE of Beallsville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.170, -77.390
A tree was blown down at a residence in Poolesville. Multiple trees were also blown down in the area between Poolesville, Dickerson, and Beallsville.
Thunderstorm Wind, Montgomery
- When
- July 17, 3:56 PM EST
- Where
- Montgomery County, 1.38 mi S of Germantown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.160, -77.280
Multiple trees and wires were blown down on Germantown Road in Germantown. A tree was also blown down blocking a road near Boyds. Trees and wires were reported blocking roads near Dawsonville.
Thunderstorm Wind, Carroll
- When
- July 17, 4:14 PM EST
- Where
- Carroll County, 1.27 mi WSW of Union Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.660, -77.050
A tree was blown down on Study Road.
Thunderstorm Wind, Montgomery
- When
- July 17, 4:14 PM EST
- Where
- Montgomery County, 0.69 mi N of Twin Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.080, -77.100
A tree was blown down near the 13600 block of Russett Road.
Thunderstorm Wind, Montgomery
- When
- July 17, 4:18 PM EST
- Where
- Montgomery County, 1.28 mi WNW of Dawsonville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.140, -77.370
Trees and wires were blown down near Gaithersburg, Montgomery Village, and Roxbury Mills.
Thunderstorm Wind, Charles
- When
- July 17, 4:19 PM EST
- Where
- Charles County, 0.88 mi SW of Doncaster
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.490, -77.230
Multiple trees were blown down in the Nanjemoy area, especially near the intersection of Sandy Point Road and Jacksontown Road.
Thunderstorm Wind, Montgomery
- When
- July 17, 4:25 PM EST
- Where
- Montgomery County, 0.69 mi S of Glen Echo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -77.130
A tree was blown onto a house in Glen Echo. One person was injured when a tree branch fell onto them in North Bethesda.
Thunderstorm Wind, Carroll
- When
- July 17, 4:28 PM EST
- Where
- Carroll County, Sykesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.370, -76.970
A couple of trees were blown down near Sykesville.
Thunderstorm Wind, Carroll
- When
- July 17, 4:28 PM EST
- Where
- Carroll County, 0.53 mi E of Reese
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.550, -76.940
Multiple trees were blown down near the intersection of South Tannery Road and Gorsech Road.
Thunderstorm Wind, Carroll
- When
- July 17, 4:32 PM EST
- Where
- Carroll County, 0.53 mi W of Eldersburg Wolf Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.400, -76.930
Multiple trees were blown down along Liberty Road east of Eldersburg.
Thunderstorm Wind, Montgomery
- When
- July 17, 4:32 PM EST
- Where
- Montgomery County, Takoma Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.970, -77.000
A tree was blown down onto a car on Poplar Avenue between 4th Avenue and New Hampshire Avenue. A tree was also blown down at MD-410 East-West Highway and Rosemary Hills Drive.
Thunderstorm Wind, Harford
- When
- July 17, 4:46 PM EST
- Where
- Harford County, Coopstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.580, -76.420
Several trees were blown down in Forest Hill.
Thunderstorm Wind, Prince George'S
- When
- July 17, 4:46 PM EST
- Where
- Prince George'S County, 0.88 mi SE of Clinton Hyde Fld Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.760, -76.940
A tree was blown down on Steed Road.
Thunderstorm Wind, Baltimore
- When
- July 17, 4:55 PM EST
- Where
- Baltimore County, 1.27 mi WSW of Lochearn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.340, -76.750
A large tree was blown down blocking three lanes of I-695 Baltimore Beltway Inner Loop at Greenspring Avenue.
Thunderstorm Wind, Baltimore
- When
- July 17, 5:00 PM EST
- Where
- Baltimore County, 0.87 mi SW of Texas
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.460, -76.660
Several large trees were blown down on Tintern Court.
Thunderstorm Wind, Baltimore
- When
- July 17, 5:00 PM EST
- Where
- Baltimore County, 1.48 mi NNE of Bare Hills
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.370, -76.670
Multiple trees were blown down near the intersection of Greenspring Avenue and Kelly Avenue in Lutherville.
Thunderstorm Wind, Anne Arundel
- When
- July 17, 5:02 PM EST
- Where
- Anne Arundel County, 0.54 mi W of Lothian
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.830, -76.610
Multiple reports of trees down were received, some on power lines, in Lothian.
Thunderstorm Wind, Baltimore
- When
- July 17, 5:07 PM EST
- Where
- Baltimore County, 2.33 mi SSE of Stoneleigh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.340, -76.600
A tree was blown down near the intersection of East Cold Spring Lane and Marble Hall Road.
Thunderstorm Wind, Anne Arundel
- When
- July 17, 5:09 PM EST
- Where
- Anne Arundel County, 0.88 mi SE of Annapolis Lee Fld Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.940, -76.560
Multiple trees were blown down in Edgewater, some onto power lines.
Thunderstorm Wind, Baltimore
- When
- July 17, 5:09 PM EST
- Where
- Baltimore County, 0.87 mi NW of Sweet Air
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.530, -76.540
A tree was blown down on a house near Long Green.
Thunderstorm Wind, Harford
- When
- July 17, 5:09 PM EST
- Where
- Harford County, 1.6 mi W of Laurel Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.520, -76.460
An 18-inch diameter tree was blown down blocking the roadway.
Thunderstorm Wind, Harford
- When
- July 17, 5:14 PM EST
- Where
- Harford County, Jarrettsville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.600, -76.480
Multiple reports of trees down in Jarrettsville were received.
Thunderstorm Wind, Harford
- When
- July 17, 5:19 PM EST
- Where
- Harford County, 0.87 mi SW of Gibson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.570, -76.340
A tree fell onto a residence on Saddleback Way.
Thunderstorm Wind, Baltimore
- When
- July 17, 5:20 PM EST
- Where
- Baltimore County, 2.07 mi S of Middle River
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.300, -76.450
Up to four dozen reports of trees and wires down in the Dundalk, Essex and Middle River area were received.
Thunderstorm Wind, Harford
- When
- July 17, 5:22 PM EST
- Where
- Harford County, 0.87 mi SW of Poole
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.620, -76.260
A tree was blown down onto a wire at the intersection of MD-136 and Trappe Road.
Thunderstorm Wind, Harford
- When
- July 17, 5:31 PM EST
- Where
- Harford County, 1.74 mi WNW of Berkley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.680, -76.230
A tree was blown down at the intersection of Flintville Road and Broad Creek Road.
Thunderstorm Wind, Harford
- When
- July 17, 5:35 PM EST
- Where
- Harford County, 0.53 mi E of Aberdeen Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.500, -76.170
Multiple trees and power lines were reported down in the Aberdeen area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 17 to 21, 201959 injured · 4 events
- Excessive Heat in Illinois, July 17 to 21, 20192 deaths · 2 events
- Excessive Heat in Oklahoma, July 17 to 20, 201935 injured · 17 events
- Damaging Winds in Connecticut, July 17, 20191 death · $29,000 · 61 kt wind · 6 events
- Rip Current in Florida, July 17, 20191 death · 1 event
- Tornado and Flash Flood in South Dakota, July 17, 20193 injured · $405,000 · EF1 · 27 events
- Damaging Winds in Georgia, July 17 to 18, 20191 injured · $136,000 · 60 kt wind · 10 events
- Flooding and Damaging Winds in Massachusetts, July 17, 2019$52,000 · 55 kt wind · 33 events
- Damaging Winds and Lightning Strikes in New York, July 17, 20191 injured · $53,000 · 61 kt wind · 12 events
- Excessive Heat in Iowa, July 17 to 20, 201951 events
- Damaging Winds in North Carolina, July 17, 2019$79,000 · 50 kt wind · 6 events
- Damaging Winds in Pennsylvania, July 17, 20192 injured · $19,000 · 61 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844095, 844096, 844097, 844098, 844099, 844100, 844105, 844101, 844102, 844103, 844104, 844106, 844107, 844108, 844109, 844111, 844112, 844113, 844114, 844115, 844116, 844117, 844118, 844119, 844120, 844121, 844122.